MAUDE Adverse Event Report: ELEKTA LTD UNITY; ACCELERATOR, LINEAR, MEDICAL

ELEKTA LTD UNITY; ACCELERATOR, LINEAR, MEDICAL
Lot Number 600001
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instructions for use (ifu) do not contain a warning that contraindicates imaging with unity in pregnancy.A possible scenario is that due to this warning not being present, the user is unaware of this contraindication and the user allows a pregnant patient to be imaged on the mr linac.The hazardous scenario is that the user incorrectly enters the patient as mr eligible when they are not (due to pregnancy).Note, in current mr radiology practice, users are able to make changes to the available sequences to limit the sar and rf exposure to the foetus.This is not possible on the unity system.The hazardous situation in this case is that the foetus is exposed to excessive rf energy whilst being imaged using the mr linac.The severity of the harm is considered serious.The severity has been assessed as serious and the probability of occurrence of harm is implausible.The risk level has been assessed to be low.
 
Event or Problem Description
No adverse event has occurred.Warnings regarding pregnancy and the mri imaging using the mr linac are not contained within the instructions for use.Under normal mr operating conditions (radiology use), pregnancy requires the mr user to make changes to available sequences in order to limit the specific absorption rate (sar) and radio frequency (rf) effects to the foetus.However, for unity access to and adjustment of these parameters is not available.Pregnant women are therefore contraindicated for imaging using the mr linac.The instructions for use do not contain a warning regarding contraindication for imaging in pregnancy.However, the system does have a rcm implemented in the form of a mr daily assessment checklist that contains a question on whether the patient is pregnant or not.If this answer to this question if "yes" - imaging would not start.

Brand Name
UNITY
Common Device Name
ACCELERATOR, LINEAR, MEDICAL
Manufacturer (Section D)
ELEKTA LTD
linac house
fleming way
crawley, west sussex RH10 9RR
UK  RH10 9RR
MDR Report Key8304539
Report Number9617016-2019-00000
Device Sequence Number1063931
Product Code IYE
UDI-Device Identifier05060191071321
UDI-Public05060191071321
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot Number600001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1